Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2014, 4:53 PM MDT for El Paso County, Colorado. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 4:53 PM MDT (22:53 UTC)
- Expired
- Jun 12, 2014, 5:36 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:53 PM MDT | HAIL 1 | 6 Nne Colorado Springs, CO | |
| Jun 12, 5:05 PM MDT | HAIL 1.25 | 2 Nw Peterson Afb, CO | |
| Jun 12, 5:07 PM MDT | HAIL 1.25 | 2 Nw Peterson Afb, CO | VIA AMATEUR RADIO. |
| Jun 12, 5:08 PM MDT | HAIL 1.25 | 2 Nw Peterson Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WUUS55 KPUB 122253 SVRPUB COC041-122345- /O.NEW.KPUB.SV.W.0066.140612T2253Z-140612T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 453 PM MDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 545 PM MDT * AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB... STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY-WIDEFIELD... SECURITY AND CIMARRON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3886 10492 3899 10477 3876 10436 3856 10459 TIME...MOT...LOC 2252Z 313DEG 18KT 3888 10478 HAIL...1.00IN WIND...<50MPH $$ HODANISH
6 follow-up statements
859
WWUS55 KPUB 122301
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT THU JUN 12 2014
COC041-122345-
/O.CON.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
501 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 500 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY-WIDEFIELD...
SECURITY AND CIMARRON HILLS.
ANOTHER STRONG STORM WAS DEVELOPING IN MANITOU SPRINGS...AND WAS
ALSO MOVING SOUTEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10492 3894 10477 3876 10436 3856 10459
TIME...MOT...LOC 2300Z 313DEG 18KT 3885 10474
HAIL...1.00IN
WIND...60MPH
$$
HODANISH328
WWUS55 KPUB 122306
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT THU JUN 12 2014
COC041-122345-
/O.CON.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
506 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 506 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY...
SECURITY-WIDEFIELD AND CIMARRON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10492 3889 10471 3876 10436 3856 10459
TIME...MOT...LOC 2306Z 312DEG 15KT 3884 10473
HAIL...1.25IN
WIND...60MPH
$$
HODANISH899
WWUS55 KPUB 122314
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT THU JUN 12 2014
COC041-122345-
/O.CON.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
514 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 511 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THERE HAVE BEEN NUMEROUS REPORTS OF HAIL UP TO 1.25 INCHES WITH THIS
STORM. THE STORM HAS INCREASED IN INTENSITY BETWEEN 505 PM AND 510
PM.
THIS HAIL STORM WILL MOVE ACROSS THE COLORADO SPRINGS AIRPORT.
ANOTHER SEVERE STORM WAS ALSO NOTED 3 MILES SOUTHEAST OF MANITOU
SPRINGS...AND IT WAS MOVING SOUTHEAST. HAIL UP TO 1 INCH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN
...PETERSON AFB... STRATMOOR...SCHRIEVER AFB...FORT
CARSON...SECURITY... SECURITY-WIDEFIELD AND CIMARRON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10492 3889 10471 3876 10436 3856 10459
TIME...MOT...LOC 2311Z 313DEG 18KT 3882 10471
HAIL...1.50IN
WIND...60MPH
$$
HODANISH780
WWUS55 KPUB 122321
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT THU JUN 12 2014
COC041-122345-
/O.CON.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
521 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
ANOTHER STRONG TO SEVERE STORM WAS NOTED 4 MILES SOUTH OF DOWNTOWN
COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY...
SECURITY-WIDEFIELD AND CIMARRON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10492 3889 10471 3876 10436 3856 10459
TIME...MOT...LOC 2320Z 296DEG 17KT 3882 10465
HAIL...1.00IN
WIND...60MPH
$$
HODANISH623
WWUS55 KPUB 122327
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT THU JUN 12 2014
COC041-122345-
/O.CON.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
527 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
AT 526 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE OTHER STORM SOUTH OF DOWNTOWN COLORADO SPRINGS HAS WEAKENED.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...STRATMOOR...
SCHRIEVER AFB...FORT CARSON...SECURITY...SECURITY-WIDEFIELD AND
CIMARRON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3882 10486 3885 10461 3876 10436 3856 10459
TIME...MOT...LOC 2326Z 307DEG 16KT 3882 10462
HAIL...1.00IN
WIND...60MPH
$$
HODANISH254
WWUS55 KPUB 122336
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU JUN 12 2014
COC041-122345-
/O.CAN.KPUB.SV.W.0066.000000T0000Z-140612T2345Z/
EL PASO CO-
536 PM MDT THU JUN 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL PASO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3882 10486 3885 10461 3876 10436 3856 10459
TIME...MOT...LOC 2332Z 313DEG 18KT 3879 10458
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT THU JUN 12 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 239 PM MDT THU JUN 12 2014 UPR RIDGE IS OVR THE AREA...WHILE A DISTURBANCE IN THE FLOW OVR UT HEADING TOWARD CO WAS HELPING TO INITIATE CONVECTION ALONG THE WRN CO BORDER EARLY THIS AFTERNOON. EXPECTING TO SEE SHOWERS AND TSTMS OVR THE MTNS AND HIGH VALLEYS THIS AFTERNOON AND EVENING...WHERE DEW POINTS ARE MOSTLY IN THE 40S...AND WHERE THE BEST INSTABILITY WL BE...WITH LAPSE RATES OF 8-9C/KM. OVR THE SERN PLAINS TEMPS ARE COOLER TODAY IN THE WAKE OF YESTERDAYS FRONT...AND LAPSE RATES ARE ONLY AROUND 7C/KM. NAM12 AND RAP13 ARE SHOWING AFTERNOON/EARLY EVENING CAPE VALUES ALONG THE ERN MTNS AND I-25 CORRIDOR UP TO 1400 J/KG WITH AROUND 40 KTS OF SHEAR. CANNOT RULE OUT A SEVERE STORM OR TWO. THE FAR SERN PLAINS ARE EXPECTED TO REMAIN DRY. SHOULD SEE MOST OF THE CONVECTION DIE OFF QUICKLY AFTER SUNSET. LATE TONIGHT...LOW LEVEL SOUTHERLY WINDS ARE FORECAST TO BRING MORE LOW LEVEL MSTR INTO THE SRN BORDER AREA. THERE COULD BE SOME LOW STRATUS ASSOCIATED WITH THIS MOISTURE OVR LAS ANIMAS AND BACA COUNTIES. ON FRIDAY THE UPR RIDGE AXIS WL SHIFT EAST OF THE AREA AS AN UPR LOW AND ITS ASSOCIATED TROF MOVE OVR THE WEST COAST. THE FLOW ALOFT OVR THE FORECAST AREA WL INCREASE FROM THE WEST. AT THE SFC THERE WL BE SOME BREEZY TO WINDY SOUTH TO SW WINDS DURING THE AFTERNOON HOURS. MOST AREAS ON FRIDAY WL HAVE MIN RH VALUES THAT ARE TOO HIGH TO ISSUE A FIRE WEATHER HIGHLIGHT. THE UPR ARKANSAS VALLEY FROM CHAFFEE COUNTY THROUGH FREMONT AND INTO PUEBLO COUNTY...MAY SEE RH VALUES FALL SLIGHTLY BELOW 15 PERCENT...ALONG WITH WIND GUSTS AROUND 25 MPH...BUT THE FUELS IN CHAFFEE AND FREMONT COUNTY ARE NOT CRITICAL AND PUEBLO COUNTY IS NOT EXPECTED TO HAVE A LONG ENOUGH PERIOD OF LOW RH. FRI AFTERNOON THE NAM AND GFS HAVE SHOW SOME ISOLATED CONVECTION...BUT THE BEST CHANCES LOOK TO BE OVR THE FAR SERN PLAINS. AT 21Z THE NAM12 HAS LOW TO MID 50 DEW POINTS OVR FAR SERN CO...RESULTING IN CAPE VALUES UP TO 2300 J/KG. 0-6KM BULK SHEAR VALUES IN THIS AREA ARE FORECAST TO BE AROUND 30 KTS. THE GFS IS SIMILAR TO THE NAM. GIVEN THIS...CANT RULE OUT THE POTENTIAL FOR A COUPLE SEVERE STORMS OVR THE FAR ERN AREAS FRI AFTERNOON. HIGH TEMPS ACRS THE AREA ON FRI WL BE A FEW DEGREES ABOVE AVERAGE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 239 PM MDT THU JUN 12 2014 NOT MUCH CHANGE TO THE FORECAST THROUGH THE EXTENDED PERIOD WITH WARM CONDITIONS AND LOW CHANCES FOR PRECIPITATION ACROSS THE REGION. HIGH PRESSURE ALOFT WILL BE SHIFTING EAST INTO THE MISSOURI VALLEY FRIDAY NIGHT INTO SATURDAY MORNING WITH A BROAD LONGWAVE TROUGH BECOMING ENTRENCHED ACROSS THE ROCKIES INTO EARLY NEXT WEEK. STRONG TO SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS FRIDAY AFTERNOON WILL SHIFT EAST INTO KANSAS FRIDAY EVENING WITH DRYING CONDITIONS MOVING ACROSS COLORADO BY SATURDAY MORNING. A STORM SYSTEM WELL TO THE NORTH WILL PUSH STRONG WESTERLY FLOW ALOFT ACROSS THE REGION ON SATURDAY. MIXING OF DRIER AIR AND GUSTY WINDS WILL LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON ACROSS MUCH OF SOUTHERN COLORADO. ANY FIRE WEATHER HIGHLIGHTS WILL BE FUEL DEPENDENT...AND WILL BE MONITORED CLOSELY. FOR THOSE WITH OUTDOOR BURNING ACTIVITIES PLANNED FOR SATURDAY...EXTREME CAUTION IS ADVISED. WITH THE UPPER WAVE PASSING WELL TO THE NORTH...WE SHOULD REMAIN DRY ACROSS OUR CWA. THE EXCEPTION MAY BE THE CENTRAL MOUNTAINS WHERE ONE OR TWO CELLS MAY POP BY LATE SATURDAY AFTERNOON OR EARLY EVENING. THE BROAD LONGWAVE TROUGH WILL TAKE RESIDENCE ACROSS THE ROCKIES BY SUNDAY WITH WEAK ENERGY MOVING OVER THE REGION THROUGH TUESDAY NIGHT. GIVEN THE DRY AIR ACROSS THE REGION AND WEAK NATURE OF THE DISTURBANCES...HAVE A FEELING MUCH OF SOUTHERN COLORADO WILL REMAIN DRY THROUGH THIS PERIOD. IF STORMS CAN FIRE...THE MOST LIKELY AREAS TO SEE ISOLATED ACTIVITY WILL BE OVER THE MOUNTAINS. CONFIDENCE IS LOW AT THIS TIME...AND ANY THUNDERSTORM ACTIVITY WILL BE HIGHLY DEPENDENT ON ENERGY IN THE WESTERLY FLOW. THE PATTERN BEGINS TO SHIFT ON WEDNESDAY WITH HIGH PRESSURE ALOFT BUILDING ACROSS THE REGION. MOISTURE OUT OF MEXICO WILL BEGIN TO ADVECT NORTHWARD UNDER THE HIGH PRESSURE ACROSS THE DESERT SOUTHWEST AND INTO COLORADO. MODELS ARE DEVELOPING AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MOUNTAINS WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN WARM ACROSS SOUTHERN COLORADO THROUGH THE PERIOD WITH 80S TO 90S FOR THE PLAINS. IF THE HIGH PRESSURE BECOMES ESTABLISHED DURING THE MIDDLE OF NEXT WEEK...A FEW AREAS MAY START TO PUSH 100 DEGREES. MOZLEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 239 PM MDT THU JUN 12 2014 KCOS WILL HAVE THE POTENTIAL THROUGH THE EVENING HOURS FOR SOME TSTMS IN THE VCNTY. IF SOME HEAVIER RAIN MOVES OVR THE AREA...THIS COULD BRIEFLY CAUSE SOME MVFR CONDITIONS. OTRW KCOS SHOULD HAVE VFR CONDITIONS TONIGHT THROUGH FRIDAY. FRI AFTERNOON SOUTHERLY WINDS WILL INCREASE AND MAY GUST TO AROUND 25 KTS. KPUB IS EXPECTED TO HAVE VFR CONDITIONS TONIGHT THROUGH FRIDAY. THERE IS JUST A SLIGHT CHANCE THAT SOME TSTMS COULD MOVE INTO THE VCNTY THIS EVENING. FRI AFTERNOON SOUTH TO SW WINDS ARE EXPECTED TO INCREASE AND MAY GUST TO AROUND 25 KTS. KALS WILL HAVE THE POTENTIAL THROUGH THE EVENING HOURS FOR SOME TSTMS IN THE VCNTY. IF SOME HEAVIER RAIN MOVES OVR THE AREA...THIS COULD BRIEFLY CAUSE SOME MVFR CONDITIONS. OTRW KALS SHOULD HAVE VFR CONDITIONS TONIGHT THROUGH FRIDAY. FRIDAY AFTERNOON SW WINDS WILL INCREASE...WITH GUSTS OF 25-30 KTS EXPECTED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, Jun 12, 11:18 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1118 AM MDT THU JUN 12 2014 COZ058>089-093>099-131730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1118 AM MDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE IN AND NEAR THE SOUTHEAST MOUNTAINS...PRODUCING HAIL AROUND 1 INCH IN DIAMETER...AND WIND GUSTS UP TO 60 MPH. OTHERWISE...THE MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...WIND GUSTS UP TO 40 MPH AND SOME BRIEF LOCALLY HEAVY RAINFALL. ALTHOUGH THE STRONGER STORMS ARE EXPECTED TO REMAIN FAIRLY ISOLATED...THE RISK FOR FLASH FLOODING ON BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS...WILL BE SLIGHTLY HIGHER TODAY THAN YESTERDAY. THEREFORE THOSE IN AND NEAR THE BURN SCARS SHOULD REMAIN ALERT TO THE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING. STORMS WILL MOVE SOUTHEASTWARD INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON AND EVENING BUT SHOULD WEAKEN QUICKLY AS THEY MOVE EAST OF THE I-25 CORRIDOR AND ENCOUNTER COOLER...MORE STABLE AIR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST CORNER OF THE STATE FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCAL WIND GUSTS UP TO 45 MPH. A STRONG STORM OR TWO WILL BE CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER AND BRIEF MODERATE RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 12, 3:56 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT THU JUN 12 2014
COZ074-088-122230-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
356 PM MDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 430 PM MDT...
AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEGUNDO...OR 19 MILES WEST OF TRINIDAD...
MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...HOEHNE...BONCARBO...SEGUNDO...
RATON PASS AND WESTON.
LAT...LON 3715 10499 3716 10498 3733 10422 3732 10419
3699 10414 3700 10500
TIME...MOT...LOC 2155Z 258DEG 34KT 3706 10482
KAMSpecial weather statement, Jun 12, 4:29 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT THU JUN 12 2014 COZ074-088-122315- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 429 PM MDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 515 PM MDT... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COKEDALE...OR 10 MILES WEST OF TRINIDAD... MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND HOEHNE. THOSE TRAVELING ON INTERSTATE 25 BETWEEN MILE MARKERS 4 AND 20 WILL LIKELY ENCOUNTER GUSTY WINDS...DIME SIZE HAIL AND LOCALLY HEAVY RAINFALL. LAT...LON 3699 10465 3714 10482 3746 10448 3724 10425 TIME...MOT...LOC 2228Z 231DEG 19KT 3714 10469 KAM
Special weather statement, Jun 12, 4:29 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT THU JUN 12 2014 COZ081-084-085-122300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 429 PM MDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 500 PM MDT... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AIR FORCE ACADEMY...OR 10 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT THE NORTH AND WEST SIDE OF THE COLORADO SPRINGS REGION. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE. LAT...LON 3899 10500 3909 10488 3895 10471 3885 10485 TIME...MOT...LOC 2228Z 313DEG 11KT 3897 10489 HODANISH
Local storm report, Jun 12, 4:44 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 4 S AIR FORCE ACADEMY 38.93N 104.85W
06/12/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
PJCLocal storm report, Jun 12, 4:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL COLORADO SPRINGS 38.83N 104.82W
06/12/2014 M0.88 INCH EL PASO CO BROADCAST MEDIA
&&
RMGLocal storm report, Jun 12, 4:53 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 NNE COLORADO SPRINGS 38.89N 104.80W
06/12/2014 M1.00 INCH EL PASO CO EMERGENCY MNGR
&&
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jun 12, 3:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jun 12, 3:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 12, 3:56 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 12, 4:24 PM MDT | Areal Flood Advisory | PUB | El Paso | 111 min |
| Jun 12, 4:29 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 12, 5:31 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jun 12, 5:41 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.